| Model Number |
CNA0T0 |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, it was noted that the lens appear to have small pot holes.The iol was explanted during initial procedure and a new unspecified lens was implanted.Additional information has been requested, received and stated the surgeon observed a patch on the lens that had small indentions.The iol was exchanged for same model company lens during initial procedure.
Additional Manufacturer Narrative
The device was returned loose in the carton.The lock-out assembly has been removed.The plunger has been fully advanced outside the tip of the device.Viscoelastic is dried in the device.No damage or abnormalities observed.Intraocular lens (iol) returned wrapped in a surgical fabric in a zip lock bag.The iol is cut in half through the center of the optic.Ophthalmic viscosurgical device (ovd) and fibers cover the iol.The optic is scratched marked.The product investigation could not identify the root cause for the reported complaint "small potholes in lens".No damage was observed to the device.Damage was observed to the lens.Lens damage may occur: due to the use of a non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastic leading to underfill, overfill, misfolding, delivery issues and /or damage.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly and cause delivery issues and /or damage.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement and cause delivery issues and / or product damage.Any of the above listed causes alone, or in combination, may create the reported event.In addition to this, all intraocular lenses (iols) are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol/device contributed to the event.The manufacturer internal reference number is: (b)(4).